MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Positioning Failure (1158)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lens was not implanted.Device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection using microscope magnification showed the plunger and pushrod in advanced positions.Lack of viscoelastic material was observed on cartridge.Dent/distortion was observed at the cartridge tip section.Lens was also observed damaged and stuck in cartridge.No assembly error and/or defect were observed in the preloaded device related to manufacturing process.The condition in which the sample returned is consistent with a product that was handled and prepared for a surgical process.The complaint issue reported as uncontrolled delivery could not be verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
A pre-loaded iol was evaluated and found there was dent/distortion observed at the cartridge tip section.Lens was also observed damaged and stuck in cartridge.Initially, it was reported that a pcb00 3.5 diopter lens shot out of the insertion system before entering the patient''s operative eye.Reportedly, there was no patient contact, and this occurred during handling and prior to insertion.No additional information was provided.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa (b)(4).

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA
MDR Report Key7759943
Report Number2648035-2018-01096
Device Sequence Number1705492
Product Code HQL
UDI-Device Identifier05050474558137
UDI-Public(01)05050474558137(17)200114
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/29/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/14/2020
Device Model NumberPCB00
Device Catalogue NumberPCB0000135
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2018
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/06/2018
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date08/07/2018
Supplement Report FDA Received Date10/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005